Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS La Crosse, WI
NWS La Crosse, WI issued this special weather statement at Jul 27, 2021, 8:36 AM CDT for Juneau County, Wisconsin. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2021, 8:36 AM CDT (13:36 UTC)
- Expired
- Jul 27, 2021, 9:30 AM CDT
- In force
- 54 min
- Issued by
- NWS La Crosse, WI
County Juneau County, WI
The radar
The La Crosse radar (KARX), 90 km from the middle of the area, began a volume at 13:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 1.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1421 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 378 m²/s²
- 0-3 km storm-relative helicity
- 563 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
048
WWUS83 KARX 271336
SPSARX
Special Weather Statement
National Weather Service La Crosse WI
836 AM CDT Tue Jul 27 2021
WIZ042-043-053-055-271430-
Juneau-Richland-Vernon-Monroe-
836 AM CDT Tue Jul 27 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN JUNEAU...
NORTHEASTERN VERNON...NORTHEASTERN RICHLAND AND SOUTHEASTERN MONROE
COUNTIES...
At 836 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles northwest of New Lisbon to 10
miles northwest of Elroy to Cashton. Movement was southeast at 35
mph.
Winds in excess of 40 mph are possible with these storms.
These storms will be near...
New Lisbon around 845 AM CDT.
Elroy around 850 AM CDT.
Mauston, Hillsboro and La Farge around 855 AM CDT.
Wonewoc around 900 AM CDT.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4364 8979 4364 9031 4355 9031 4355 9019
4329 9019 4329 9020 4376 9091 4384 9052
4401 9027 4387 8996 4386 8995 4384 8992
4382 8991 4377 8985 4370 8982 4368 8981
4367 8979
TIME...MOT...LOC 1336Z 307DEG 32KT 4393 9028 4380 9046 4375 9075
$$
JSBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Jul 27, 6:28 AM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jul 27, 6:28 AM CDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 628 AM CDT Tue Jul 27 2021 .SHORT TERM...(Today through Wednesday) Issued at 330 AM CDT Tue Jul 27 2021 HEAT: the heat/humidity continues through Wed, with some relief coming Thu as upper level trough works to force the hottest air south/back west. Wed still shaping up to be the hottest day of the two, with models consistent in tipping more of the heat buried under the western ridge eastward. NAM by far the most aggressive with 925 mb temps upwards of +33 C (potential for record sfc temps in that scenario). The GFS is 4 degrees cooler with the EC a couple ticks below that. The NAM/GFS have been trending too warm of late and tempering back their aggressiveness is warranted. Dewpoints also looking too high in the NAM (mid/upper 70s)...with lower 70s more reasonable. End result in afternoon heat indices topping out in the mid/upper 90s today, looking to reach/exceed 100 for Wed. If temps and/or dewpoints just a degree or two higher Wed, +105 F could be reached. Per coordination with surroundings offices, won't issue any heat related headlines at this time. That said, will need at least an Advisory for a good chunk of the area Wed afternoon, not ruling out the potential for a warning. TODAY/TONIGHT STORM CHANCES: ongoing convection across northern WI will make some progress southward early this morning, following the CAPE gradient and nose of the low level jet. Convection should be on the wane though as the jet decreases/shifts east and storms shift out of the instability gradient. However, the storms will leave an outflow boundary, which should mingle/merge with the current sfc front laying up across northern mn/northern wi. Where this sits later this afternoon will be key for convective possibilities with "fat" CAPE profiles via RAP soundings providing plenty of punch for storms/updrafts. However, same soundings point to warmer low layers (CAP) to inhibit convection - so need a kicker that sfc boundary could/would provide. After the early morning storms, the CAMS aren't very enthusiastic over convective until early evening - suggesting they think the CAP will win out and/or not enough convergence. Think there will be enough forcing to trigger at least some isolated storms, moreso closer to 00z. Where? Not sure we will have a good idea on that until after the morning convection is over. Probably closer to I-90 northward. IF storms get going, there will be a strong/severe risk. Ample CAPE while decent 0-6 km/0-3 km shear for storm organization. Large hail potential, but locally damaging winds could occur too (dry sub cloud layer via soundings). WED STORM CHANCES: while today has questions in where/if storms will get going after early this morning, Wed showing much more promise in the likelihood for storms along with severe potential. First, weak ripple in the upper level flow and the low level jet look to spark storms across the dakotas late tonight, diving southeast (likely along the western portions of the sfc front), taking aim at southeast MN after 12z-ish Wed morning. MUCAPE axis around 1000 J/kg to help perk up the storms. Storms should still be elevated as the approach, and a few could be strong with some small hail threat. Second, another piece of shortwave energy (and a bit stronger) slated to slide across northern/northern Wi for Wed afternoon with associated sfc low pushing into WI. Punchy 850 mb jet/moisture transport will work into and across the still linger warm front in the afternoon. Plenty of instability with stronger wind shear (50 kts 0-6km) compared to the morning would bring a higher threat for severe storms...with a multitude of severe risks, including tornadoes. Where the high threat lays out will depend on what occurs in the morning along with the track of the shortwave/low/warm front. So, nothing clear cut as of yet. Most models currently support holding the higher threat along/north-east of I-94...and this looks reasonable at this time. That's not set in stone though either. It's a period of keep a close eye on. .LONG TERM...(Wednesday Night through Monday) Issued at 330 AM CDT Tue Jul 27 2021 Main forecast concerns are mainly temperatures Wednesday night through Monday. Upper level trough digs over the northeastern United States/Upper Great Lakes Region through the period. This allows for northerly flow aloft to occur over the forecast area and advect cooler air into the region. The 27.00z GFS/ECMWF show 925mb temperatures of plus 17 to plus 20 degrees celsius by 00z Monday and 26.12z NAEFS standard anomalies are around -1 degree below normal. Temperatures are expected to be slightly below to near normal through the period. High temperatures will be in the 70s to middle 80s. A couple of weak impulses embedded in the northerly flow aloft will provide periodic small chances for showers/storms Thursday night into Monday. Confidence in timing of each individual impulse is low. Much of the period will be dry. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 628 AM CDT Tue Jul 27 2021 Main taf concern through the period are storm possibilities at both taf sites. A surface warm front extending from central Minnesota to central Wisconsin will be the focus for showers or storms during the taf period. Due to weak moisture convergence and lift along the front...coverage of showers and storms will be isolated to scattered late this afternoon into tonight. The majority of the current shower/storm activity is expected to remain east of the Mississippi River...however outflow boundary from this activity may develop a few showers/storms west of the Mississippi River. This activity may move over both LSE/RST taf sites this morning. Have introduced vicinity thunderstorm at both taf sites for this morning. Based on coverage of convection for late this afternoon into tonight...have left out mention of showers or storms out of the tafs. VFR conditions are expected to prevail through the taf period. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...Rieck LONG TERM...DTJ AVIATION...DTJ
Hazardous weather outlook, Jul 27, 3:53 AM CDT, 4 hours 43 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 353 AM CDT Tue Jul 27 2021 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-281000- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 353 AM CDT Tue Jul 27 2021 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight A few non-severe morning storms, mostly across parts of western and central Wisconsin. Isolated storms are possible for the evening hours, with Wisconsin again more favored. If storms do fire, there would be a severe risk with hail and wind the threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Storm chances increase Wednesday, with an increased risk for severe storms in the afternoon and evening. Threats include large hail, damaging winds and possibly a tornado or two. Wisconsin could again hold the higher severe risk. Wednesday will also bring potentially dangerous heat to the region with afternoon heat indices from 90 to 105 degrees. .SPOTTER INFORMATION STATEMENT... No action needed today. A few spotter groups could be needed Wednesday. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Rieck
In the hours before
Local storm report, Jul 27, 8:07 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
807 AM CDT TUE JUL 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 AM TSTM WND GST CATARACT 44.09N 90.84W
07/27/2021 M60 MPH MONROE WI TRAINED SPOTTER
&&
JSBLocal storm report, Jul 27, 8:17 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
817 AM CDT TUE JUL 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM HAIL FRENCH ISLAND 43.86N 91.27W
07/27/2021 M0.70 INCH LA CROSSE WI TRAINED SPOTTER
&&Local storm report, Jul 27, 8:23 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
823 AM CDT TUE JUL 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 AM HAIL 1 W LA CRESCENT 43.83N 91.33W
07/27/2021 M1.00 INCH HOUSTON MN PUBLIC
&&Local storm report, Jul 27, 8:31 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
831 AM CDT TUE JUL 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 AM TSTM WND DMG CATARACT 44.09N 90.84W
07/27/2021 MONROE WI LAW ENFORCEMENT
2 TREES DOWN ALONG STATE HIGHWAY 27. TIME
ESTIMATED FROM RADAR.
&&Local storm report, Jul 27, 8:32 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
832 AM CDT TUE JUL 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM TSTM WND DMG 5 S CATARACT 44.02N 90.85W
07/27/2021 MONROE WI LAW ENFORCEMENT
1 TREE DOWN ON FEATHER AVENUE. TIME
ESTIMATED FROM RADAR.
&&Special weather statement, Jul 27, 8:36 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service La Crosse WI
836 AM CDT Tue Jul 27 2021
WIZ042-043-053-055-271430-
Juneau-Richland-Vernon-Monroe-
836 AM CDT Tue Jul 27 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN JUNEAU...
NORTHEASTERN VERNON...NORTHEASTERN RICHLAND AND SOUTHEASTERN MONROE
COUNTIES...
At 836 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles northwest of New Lisbon to 10
miles northwest of Elroy to Cashton. Movement was southeast at 35
mph.
Winds in excess of 40 mph are possible with these storms.
These storms will be near...
New Lisbon around 845 AM CDT.
Elroy around 850 AM CDT.
Mauston, Hillsboro and La Farge around 855 AM CDT.
Wonewoc around 900 AM CDT.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4364 8979 4364 9031 4355 9031 4355 9019
4329 9019 4329 9020 4376 9091 4384 9052
4401 9027 4387 8996 4386 8995 4384 8992
4382 8991 4377 8985 4370 8982 4368 8981
4367 8979
TIME...MOT...LOC 1336Z 307DEG 32KT 4393 9028 4380 9046 4375 9075
JSBThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 10:24 PM CDT | Special Weather Statement | ARX | Taylor | 66 min |
| Jul 27, 1:49 AM CDT | Special Weather Statement | ARX | Taylor | 56 min |
| Jul 27, 2:45 AM CDT | Special Weather Statement | ARX | Taylor | 60 min |
| Jul 27, 6:34 AM CDT | Special Weather Statement | ARX | Clark | 56 min |
| Jul 27, 7:01 AM CDT | Special Weather Statement | ARX | Trempealeau | 59 min |
| Jul 27, 7:08 AM CDT | Special Weather Statement | ARX | Clark | 67 min |
| Jul 27, 7:33 AM CDT | Severe Thunderstorm Warning | ARX | Jackson, Monroe | 57 min |
| Jul 27, 8:17 AM CDT | Severe Thunderstorm Warning | ARX | La Crosse, Vernon | 58 min |
| Jul 27, 9:16 AM CDT | Severe Thunderstorm Warning | ARX | Crawford, Vernon | 28 min |
| Jul 27, 11:54 AM CDT | Severe Thunderstorm Warning | ARX | Jackson, La Crosse, Trempealeau | 51 min |
| Jul 27, 12:00 PM CDT | Severe Thunderstorm Warning | ARX | Jackson, La Crosse, Trempealeau | 45 min |
| Jul 27, 3:10 PM CDT | Heat Advisory | ARX | Buffalo, Crawford, Grant, Jackson, La Crosse, Monroe and 3 more | 30 hr |
| Jul 27, 2:26 PM CDT | Special Weather Statement | ARX | Houston | 34 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.